MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guide wire detachment occurred.Vascular access was obtained via the femoral artery.The target lesion was located in the vessel in the abdomen.A 150cm, 8cm v-18 control wire was advanced to cross the lesion.However, when trying to access a 22x20cm needle, the wire broke off.Another 150cm, 8cm v-18 control wire was advanced but the wire also broke off.No patient complications were reported and the patient status was okay.
 
Additional Manufacturer Narrative
Updated: b1 - updated from product problem to adverse event and product problem.H1 - updated from malfunction to serious injury.Device evaluated by mfr.: the unit returned with its original pouch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The distal tip of the device has the polymer tip peeled in some sections and the detached sections were not returned; some sections of the core wire were exposed.The distal tip was kinked.No more damages were found in the returned device.It was inspected according to procedure.Outer diameter of distal tip could not be performed due to device condition.Outer diameter of the middle of the device and the proximal section are within specifications.The device was measured according to the drawing.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported that guide wire detachment occurred.Vascular access was obtained via the femoral artery.The target lesion was located in the vessel in the abdomen.A 150cm, 8cm v-18 control wire was advanced to cross the lesion.However, when trying to access a 22x20cm needle, the wire broke off.Another 150cm, 8cm v-18 control wire was advanced but the wire also broke off.No patient complications were reported and the patient status was okay.It was further reported that the detached fragment was not retrieved.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8716194
Report Number2134265-2019-07182
Device Sequence Number2387152
Product Code DQX
UDI-Device Identifier08714729070184
UDI-Public08714729070184
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0023174797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;